artist guy said...
dumping syndrome has caused really bad drehydration issues, my arches of my feet cramp
I've experienced the cramps you describe, and it does seem to be related to loss of minerals due to diarrhea.
I've added some supplements to counteract that. Most important is potassium. There are several ways to get it into your diet - simplest and cheapest is to buy the "No Salt" salt, which is simply potassium chloride (KCl in chemical terms). This should be mixed 50/50 with ordinary table salt (sodium chloride - NaCl), then sprinkle on your food as you normally would. I know there is at least one brand of salt that is already 50% potassium chloride & 50% sodium chloride. Drink extra water when using these salts. I'd avoid potassium pills if I were you - potassium in the stomach can cause damage, which is painful by itself. That's why it should be mixed with regular salt and food, and lots of water.
Magnesium deficiency also causes cramps. If you want to take supplements, get magnesium glycinate. Other compounds of magnesium tend to cause diarrhea, and you don't want to add to your problems.
Calcium deficiency also leads to cramps. Most people get enough calcium in the water they drink (calcium carbonate forms the white deposits you see inside a tea kettle), but you need vitamin D3 to absorb it. So adding D3 to your list of supplements is not a bad idea. We've had discussion about
the value of vitamin D elsewhere on this list. I'm currently taking 2000 IU per day, which I'd recommend as the minimum in winter (in summer, if you get a lot of sun exposure on your skin, you should have more than enough vitamin D).
Hope this info is of some use to you.
Crohn's since 1988